Alert archive / Massachusetts / Gale Warnings in 2025
Gale Warning 19, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Apr 7, 2025, 1:27 PM EDT. It took effect at Apr 8, 2025, 11:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2025, 1:27 PM EDT (17:27 UTC)
- In effect from
- Apr 8, 2025, 11:00 AM EDT
- Expired
- Apr 8, 2025, 10:36 PM EDT
- In force
- 12 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
756 WHUS71 KBOX 071727 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 127 PM EDT Mon Apr 7 2025 ANZ254>256-080630- /O.CAN.KBOX.SC.Y.0048.000000T0000Z-250408T1200Z/ /O.UPG.KBOX.GL.A.0010.250408T1500Z-250409T0600Z/ /O.NEW.KBOX.GL.W.0019.250408T1500Z-250409T0900Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 127 PM EDT Mon Apr 7 2025 ...GALE WARNING IN EFFECT FROM 11 AM TUESDAY TO 5 AM EDT WEDNESDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet expected. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 11 AM Tuesday to 5 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ250-080630- /O.UPG.KBOX.GL.A.0010.250408T1500Z-250409T0600Z/ /O.NEW.KBOX.GL.W.0019.250408T1500Z-250409T0900Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 127 PM EDT Mon Apr 7 2025 ...GALE WARNING IN EFFECT FROM 11 AM TUESDAY TO 5 AM EDT WEDNESDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...From 11 AM Tuesday to 5 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ231-251-080630- /O.UPG.KBOX.GL.A.0010.250408T1500Z-250409T0600Z/ /O.NEW.KBOX.GL.W.0019.250408T1500Z-250409T0900Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 127 PM EDT Mon Apr 7 2025 ...GALE WARNING IN EFFECT FROM 11 AM TUESDAY TO 5 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 40 kt and seas 3 to 5 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...From 11 AM Tuesday to 5 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ235-237-080630- /O.UPG.KBOX.GL.A.0010.250408T1500Z-250409T0600Z/ /O.NEW.KBOX.GL.W.0019.250408T1500Z-250409T0900Z/ Rhode Island Sound-Block Island Sound- 127 PM EDT Mon Apr 7 2025 ...GALE WARNING IN EFFECT FROM 11 AM TUESDAY TO 5 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 feet expected. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...From 11 AM Tuesday to 5 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ232>234-080630- /O.UPG.KBOX.GL.A.0010.250408T1500Z-250409T0600Z/ /O.NEW.KBOX.GL.W.0019.250408T1500Z-250409T0900Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 127 PM EDT Mon Apr 7 2025 ...GALE WARNING IN EFFECT FROM 11 AM TUESDAY TO 5 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 6 feet expected. * WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay. * WHEN...From 11 AM Tuesday to 5 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ230-080630- /O.UPG.KBOX.GL.A.0010.250408T1500Z-250409T0600Z/ /O.NEW.KBOX.GL.W.0019.250408T1500Z-250409T0900Z/ Boston Harbor- 127 PM EDT Mon Apr 7 2025 ...GALE WARNING IN EFFECT FROM 11 AM TUESDAY TO 5 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 40 kt and waves around 2 feet expected. * WHERE...Boston Harbor. * WHEN...From 11 AM Tuesday to 5 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ236-080630- /O.NEW.KBOX.GL.W.0019.250408T1500Z-250409T0900Z/ Narragansett Bay- 127 PM EDT Mon Apr 7 2025 ...GALE WARNING IN EFFECT FROM 11 AM TUESDAY TO 5 AM EDT WEDNESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 35 kt and waves 2 to 3 feet expected. * WHERE...Narragansett Bay. * WHEN...From 11 AM Tuesday to 5 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Frank
3 follow-up statements
431 WHUS71 KBOX 080724 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 324 AM EDT Tue Apr 8 2025 ANZ250-082100- /O.CON.KBOX.GL.W.0019.250408T1500Z-250409T0900Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 324 AM EDT Tue Apr 8 2025 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT WEDNESDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...From 11 AM this morning to 5 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ254>256-082100- /O.CON.KBOX.GL.W.0019.250408T1500Z-250409T0900Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 324 AM EDT Tue Apr 8 2025 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT WEDNESDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet expected. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 11 AM this morning to 5 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ231-251-082100- /O.CON.KBOX.GL.W.0019.250408T1500Z-250409T0900Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 324 AM EDT Tue Apr 8 2025 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 40 kt and seas 2 to 3 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...From 11 AM this morning to 5 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ235-237-082100- /O.CON.KBOX.GL.W.0019.250408T1500Z-250409T0900Z/ Rhode Island Sound-Block Island Sound- 324 AM EDT Tue Apr 8 2025 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 6 feet expected. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...From 11 AM this morning to 5 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ232>234-082100- /O.CON.KBOX.GL.W.0019.250408T1500Z-250409T0900Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 324 AM EDT Tue Apr 8 2025 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet expected. * WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay. * WHEN...From 11 AM this morning to 5 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ230-236-082100- /O.CON.KBOX.GL.W.0019.250408T1500Z-250409T0900Z/ Boston Harbor-Narragansett Bay- 324 AM EDT Tue Apr 8 2025 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT WEDNESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 40 kt and waves 2 to 3 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...From 11 AM this morning to 5 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
144 WHUS71 KBOX 081854 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 254 PM EDT Tue Apr 8 2025 ANZ230-236-090300- /O.EXT.KBOX.GL.W.0019.000000T0000Z-250409T0300Z/ Boston Harbor-Narragansett Bay- 254 PM EDT Tue Apr 8 2025 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 40 kt and waves 2 to 3 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ250-090800- /O.CON.KBOX.GL.W.0019.000000T0000Z-250409T0900Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 254 PM EDT Tue Apr 8 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ254>256-090800- /O.CON.KBOX.GL.W.0019.000000T0000Z-250409T0900Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 254 PM EDT Tue Apr 8 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet expected. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ231-251-090800- /O.CON.KBOX.GL.W.0019.000000T0000Z-250409T0900Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 254 PM EDT Tue Apr 8 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 40 kt and seas 2 to 3 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ235-237-090800- /O.CON.KBOX.GL.W.0019.000000T0000Z-250409T0900Z/ Rhode Island Sound-Block Island Sound- 254 PM EDT Tue Apr 8 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 6 feet expected. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ232>234-090800- /O.CON.KBOX.GL.W.0019.000000T0000Z-250409T0900Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 254 PM EDT Tue Apr 8 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet expected. * WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
086 WHUS71 KBOX 090236 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1036 PM EDT Tue Apr 8 2025 ANZ250-254>256-091800- /O.CAN.KBOX.GL.W.0019.000000T0000Z-250409T0900Z/ /O.NEW.KBOX.SC.Y.0049.250409T0236Z-250409T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1036 PM EDT Tue Apr 8 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 2 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232>235-237-091600- /O.CAN.KBOX.GL.W.0019.000000T0000Z-250409T0900Z/ /O.NEW.KBOX.SC.Y.0049.250409T0236Z-250409T1600Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 1036 PM EDT Tue Apr 8 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...Until noon EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-251-091600- /O.CAN.KBOX.GL.W.0019.000000T0000Z-250409T0900Z/ /O.NEW.KBOX.SC.Y.0049.250409T0236Z-250409T1600Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 1036 PM EDT Tue Apr 8 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 2 to 4 feet. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...Until noon EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-091600- /O.CAN.KBOX.GL.W.0019.000000T0000Z-250409T0300Z/ /O.NEW.KBOX.SC.Y.0049.250409T0236Z-250409T1600Z/ Narragansett Bay- 1036 PM EDT Tue Apr 8 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and waves 1 to 3 feet. * WHERE...Narragansett Bay. * WHEN...Until noon EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-091600- /O.CAN.KBOX.GL.W.0019.000000T0000Z-250409T0300Z/ /O.NEW.KBOX.SC.Y.0049.250409T0236Z-250409T1600Z/ Boston Harbor- 1036 PM EDT Tue Apr 8 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 2 feet. * WHERE...Boston Harbor. * WHEN...Until noon EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Apr 7, 1:19 PM EDT, 8 minutes earlier.
Area forecast discussion, Apr 7, 1:19 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
119 PM EDT Mon Apr 7 2025
.SYNOPSIS...
Waves of low pressure tracking along a stalled frontal boundary
to the south will bring periods of rain and high elevation snow
today, with spotty light rain, snow or drizzle tonight. Then a
strong cold front sweeps through the region late tonight and
Tuesday morning followed by blustery and cold conditions Tuesday
into Wednesday. Warming up toward the end of the week, but
turning unsettled again with showers at times, which will likely
linger through next weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Key Messages...
* Periods of light rain with some wet snow/sleet persists into
the afternoon but with no impact to travel expected
* Raw & Chilly with temps in the middle 30s to the lower 40s
A weak wave of low pressure will be tracking to our south
passing near/just southeast of the Benchmark this evening.
Forcing to the north of the wave will continue to result in
periods of light precipitation continuing through the
afternoon...but will eventually see the focus for the bulk of
the precipitation focus south of I-90 by early evening.
Thermal profiles are marginally cold enough for a bit of wet
snow/sleet especially in the high terrain. But light
precipitation intensity coupled with temps above freezing/April
sun angle will result in wet roads. Perhaps some of the high
terrain may see a very small slushy accumulation of a coating to
1" but again no real impact.
Northeast winds along with clouds and periods of light
precipitation will result in temps generally in the middle 30s
to the lower 40s today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Key Messages:
* A strong cold front moves through late tonight and Tue morning
followed by partial clearing and strong wind gusts
* Unseasonably cold Tuesday afternoon with wind chills falling into
the upper teens and 20s by days end
Low pres south of New Eng will be tracking across the Benchmark
tonight as robust upper trough and strong cold front approaches from
the west. Deep moisture plume will be confined to Cape/Islands this
evening where steadier rainfall will likely continue before tapering
off overnight. Otherwise, mid level drying moves in from the west so
precip will become light and spotty and may see areas of drizzle and
fog develop. Will have to watch for spotty freezing drizzle over the
higher elevations where temps will be near freezing.
The cold front sweeps through the region late tonight and early Tue
and may be accompanied by a brief rain/snow shower. This will be
followed by improving conditions Tue as much drier air moves in.
Sunshine will develop, then expect sct-bkn diurnal CU developing in
the afternoon as upper trough and cold pool approaches. The main
story for Tue will be the gusty west winds that develop in the
strong cold advection. Soundings suggest gusts to 30-40 mph with low
risk for a few 50 mph gusts over higher terrain in MA. 850 mb temps
fall to -10 to -12C Tue so it will be a cold day for early April.
Highs will hold in the 30s across the interior high terrain, with
low-mid 40s in the coastal plain, but temps will be falling into the
30s here mid-late afternoon. Wind chills will be falling into the
upper teens and 20s by late in the day.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Key Messages:
* Continued cool and breezy weather on Wednesday
* Warming trend Thursday and Friday with a return to wet conditions.
* Wet and unsettled weather continues into next weekend, but details
remain uncertain this far out.
Tuesday night through Wednesday night
It will be cold Tuesday night as the core of the polar airmass moves
overhead. Low temperatures will drop into the low to mid-20s, with
temperatures ranging from the single digits in high terrain to teens
near the coasts. Continued cool and windy conditions on Wednesday,
albeit not as gusty as Tuesday. 850mb winds decrease down to 20-
30mph, but with westerly winds and good mixing to around 800mb,
those 20-30mph winds will mix to the surface. High temperatures
wont rebound much from Tuesday, staying in the low 40s across the
interior to upper 40s along the coastal plain. The wind chill index
will make it feel like the 30s in the afternoon. Winds become calm
after sunset on Wednesday, setting up for good radiational cooling
conditions and another night of lows in the 20s.
Thursday and Friday.
Winds turn southerly on Thursday in response to an approaching warm
front and surface low over the Great Lakes. Temps rebound into the
low 50s, but cloudy and wet conditions return. Rain chances don't
increase until Thursday evening into Friday as better upper-level
forcing arrives.
Saturday and Sunday.
Guidance remains in good agreement heading into next weekend as a
deep trough stretching from the Great Lakes to the Florida Panhandle
reaches the East Coast. This will bring continued wet and unsettled
weather to the region next weekend. However, with this system being
a week out, details remain uncertain, as the pattern could easily
change between now and then.
&&
.AVIATION /17Z MONDAY THROUGH FRIDAY/...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
18z TAF Update...
This afternoon into tonight...Moderate Confidence
Mainly IFR-LIFR conditions will persist across much of the
region this afternoon and tonight. Periods of light rain/drizzle
and fog expected into this evening with some light snow/sleet
at times especially across the interior high terrain...but
runways will remain wet with no impacts. The pockets of light
precipitation will tend to shift focus towards the south coast
as the night wears along. Light NNE winds shifting to the NW
toward daybreak.
Tuesday...High Confidence.
A strong cold front may bring a few brief rain/snow showers to
parts of the region Tue morning. Otherwise...MVFR-IFR conditions
early Tuesday morning will improve to VFR from west to east by
early afternoon. The main story though will be WNW wind gusts
of 30-40 knots developing by mid afternoon.
Tuesday night...High Confidence.
VFR. WNW wind gusts of 30-40 knots during the evening will
gradually diminish to between 15-30 knots toward daybreak.
BOS TAF...Moderate confidence in TAF. Light rain may be mixed
with wet snow at times into this evening...but no accumulations
or impacts.
BDL TAF...Moderate confidence in TAF.
Outlook /Tuesday Night through Friday/...
Tuesday Night: VFR. Windy with gusts up to 35 kt.
Wednesday: VFR. Breezy.
Wednesday Night: VFR.
Thursday: VFR. Breezy. Slight chance SHRA.
Thursday Night: Mainly VFR, with local IFR possible. Chance
SHRA.
Friday: MVFR/IFR conditions possible. Chance SHRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
* Gale Watch in effect Tuesday.
Through Tuesday...High confidence.
A period of E-NE gusts to 20+ kt expected today as low pres tracks
to the south. Diminishing wind tonight, then strong cold front
passage early Tue will be followed by gale force westerly gusts
to 35 kt. Gale watches continue. Periods of rain into this
evening.
Outlook /Tuesday Night through Friday/...
Tuesday Night: Strong winds with gusts up to 35 kt. Rough seas
up to 10 ft.
Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 25 kt. Local rough seas.
Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft.
Thursday: Winds less than 25 kt.
Thursday Night: Winds less than 25 kt. Slight chance of rain
showers.
Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning from 11 AM Tuesday to 5 AM EDT Wednesday for
ANZ230>237-250-251-254>256.
&&
SYNOPSIS...KJC/KP
NEAR TERM...Frank
SHORT TERM...KJC
LONG TERM...KP
AVIATION...Frank/KP
MARINE...KJC/KPThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 1:31 PM EDT | Wind Advisory | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 2 more | 30 hr |
Nearby
Gale Warnings in Massachusetts, 2025Every gale warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.